Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 16, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 10, 2007, 3:18 PM EDT for Juniata County, Snyder County, Pennsylvania. It was in force for 72 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2007, 3:18 PM EDT (19:18 UTC)
- Expired
- May 10, 2007, 4:30 PM EDT
- In force
- 72 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
Counties Juniata County, PA, Snyder County, PA
The radar
The State College radar (KCCX), 73 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 3:48 PM EDT | HAIL 0.75 | Mifflintown, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 12:17 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 101919
SVRCTP
PAC067-109-102030-
/O.NEW.KCTP.SV.W.0016.070510T1918Z-070510T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
318 PM EDT THU MAY 10 2007
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHERN SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 430 PM EDT
* AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MCCLURE TO 7 MILES SOUTHWEST OF
MCALISTERVILLE TO 15 MILES SOUTHWEST OF MCALISTERVILLE...AND MOVING
EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MCALISTERVILLE AROUND 330 PM EDT...
RICHFIELD AROUND 350 PM EDT...
FREMONT AROUND 405 PM EDT...
MEISERVILLE AROUND 415 PM EDT...
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 322/22.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF
SEVERE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4072 7732 4058 7741 4048 7751 4053 7728
4063 7697 4076 7684 4074 7706
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:04 PM EDT, 14 minutes earlier.
Area forecast discussion, May 10, 3:04 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 304 PM EDT THU MAY 10 2007 .SYNOPSIS... A WEAK COLD FRONT WILL PASS THROUGH THE REGION WITH SHOWERS AND THUNDERSTORMS THROUGH EARLY FRIDAY. A LARGE AREA OF HIGH PRESSURE WILL THEN BUILD IN FOR THE WEEKEND AND LAST INTO THE NEW WORK-WEEK. && .NEAR TERM /THROUGH TONIGHT/... SCATTERED CONVECTION AHEAD OF A WEAK COLD FRONT THIS AFTERNOON...WILL WANE WITH THE LOSS OF HEATING AS THE EVENING PROGRESSES. FAR EASTERN AREAS WILL SEE THE RAIN SHOWERS LINGER THE LONGEST...THROUGH ABOUT 10PM OR SO...BEFORE ALL AREAS SEE DRYING FOR THE REMAINDER OF THE OVERNIGHT. WATCH CONTINUES THROUGH 8PM FOR THE POTENTIAL OF LOCALLY SEVERE STORMS. SEVERAL CELLS HAVE WARRANTED WARNINGS WITH A COUPLE OF REPORTS OF LARGE HAIL BEING RECEIVED...BUT SO FAR MOST STORMS HAVE REMAINED BELOW SEVERE LEVELS. && .SHORT TERM /FRIDAY/... WEAK RIDGING BEHIND THE COLD FRONT WILL BRING A DRIER DAY FOR FRIDAY. UPPER SHORTWAVE RIDGING IS SHOWN BY THE 12Z OPERATIONAL MODELS WITH LARGE SCALE SUBSIDENCE FORECASTED. HOWEVER DEWPOINTS WILL NOT SEE A SIGNIFICANT TUMBLE...AND WITH THE FRONT JUST TO THE EAST OF THE REGION...CANNOT RULE A FEW SHOWERS WITH AFTERNOON HEATING. I CONFINED MY SLIGHT CHC POPS TO FAR SERN ZONES CLOSER TO WHAT THE SHORT TERM ENSEMBLE MOS HAS...BUT WOULD NOT BE SURPRISED TO SEE A FEW SHOWERS POP UP EVEN FURTHER WEST. WOULD EXPECT ANY PRECIP TO REMAIN FAIRLY SPOTTY AND INSIGNIFICANT. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... WEAK TROF IN THE EAST SHARPENS FOR A TIME WITH ANOMALOUSLY LOW HEIGHTS SCOOTING OFF JUST TO THE EAST OF THE REGION THROUGH THE WEEKEND INTO THE BEGINNING OF THE NEW WORK-WEEK. MREF/CAN ENSEMBLES SHOW THE TROUGH MOVING EAST WITH A QUASI-ZONAL FLOW DEVELOPING AND LASTING MUCH OF THE WEEK. THE 12Z RUN OF THE OPERATIONAL GFS HAS A DIFFERENT SCENARIO HOWEVER WITH A STRONG UPPER LOW DIVING INTO THE LOWER LAKES BY MID WEEK IMPLYING A STRONG WAVE AND FRONT WILL PASS THROUGH THE STATE. ENOUGH UNCERTAINTY EXISTS TO PLAY THE MIDDLE OF THE ROAD WITH JUST CHANCE POPS FOR THE MIDWEEK TIME-FRAME. IN THE NEARER TERM THE BIG HIGH EXPECTED TO DROP DOWN OVER THE REGION FOR LATER IN THE WEEKEND MAY POSE THE THREAT FOR SOME FROST EARLY SUNDAY AND MONDAY MORNINGS. MREF/SREF BOTH SHOW ANOMALOUSLY COOL LOW LEVEL TEMPS AND LOW PRECIPITABLE WATERS...WHICH WE HAVE SEEN CORRELATE TO STRONG RADIATIONAL COOLING CONDITIONS. GROWING SEASON HAS STARTED OVER MOST OF THE AREA SO THE NEED FOR FROST PRODUCTS LATER IN THEW WEEKEND IS A POSSIBILITY. STILL TOO EARLY FOR WATCHES...WILL JUST MENTION IN AN UPDATED HWO. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... THUNDERSTORMS FIRING UP ALL OVER THE REGION...AND WILL CREATE LOCAL MVFR VISBYS AND GUSTY WINDS IN AND NEAR THE THUNDERSTORMS. POCKETS OF IFR DIRECTLY UNDER THE STORMS ARE POSSIBLE. THESE STORMS WILL LAST THROUGH THE EVENING HOURS AS A SURFACE TROF PUSHES TO THE EAST THROUGH CENTRAL PA. AFTER 00-03Z THIS EVENING...THINGS SHOULD BE DYING OFF...BUT A FEW SHOWERS COULD LINGER AS THE REAL COLD FRONT IS NOT SLATED TO MOVE THROUGH UNTIL FRIDAY MORNING. LINGERING MOISTURE COULD CREATE DENSE FOG AT AREA TERMINALS THAT RECEIVE RAINFALL THIS AFTERNOON. DRY WEATHER WITH VFR SKIES SHOULD THEN LAST THROUGH THE WEEKEND. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LACORTE NEAR TERM...LACORTE SHORT TERM...LACORTE LONG TERM...LACORTE AVIATION...DANGELO
Hazardous weather outlook, May 10, 3:10 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 310 PM EDT THU MAY 10 2007 PAZ004-005-010-011-017-024-033>036-064>066-111915- WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-BEDFORD-FULTON- FRANKLIN-ADAMS-YORK-LANCASTER- 310 PM EDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AREAS OF FROST ARE POSSIBLE EARLY SUNDAY AND MONDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PAZ006-012-018-019-025>028-037-041-042-045-046-049>053-056>059-063- 111915- POTTER-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- 310 PM EDT THU MAY 10 2007 ...SEVERE THUNDERSTORM WATCH 264 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AREAS OF FROST ARE POSSIBLE EARLY SUNDAY AND MONDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, May 10, 12:43 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1243 PM EDT THU MAY 10 2007 PAZ012-018-101745- NORTHERN CENTRE-NORTHERN CLINTON- 1243 PM EDT THU MAY 10 2007 ...A STRONG THUNDERSTORM WILL AFFECT CENTRE AND CLINTON COUNTIES... AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES NORTHWEST OF BELLEFONTE...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR WESTPORT AROUND 115 PM...HYNER AND GLEN UNION AROUND 130 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 120. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER:RHG
Special weather statement, May 10, 1:19 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 119 PM EDT THU MAY 10 2007 PAZ012-101815- NORTHERN CLINTON- 119 PM EDT THU MAY 10 2007 ...A STRONG THUNDERSTORM WILL AFFECT CLINTON COUNTY THROUGH 215 PM EDT... AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES WEST OF LOCK HAVEN...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR GLEN UNION AND HYNER AROUND 145 PM. WIND GUSTS TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ARE POSSIBLE WITH THIS STORM. ALSO...EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
Local storm report, May 10, 2:09 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
209 PM EDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL MILL HALL 41.10N 77.49W
05/10/2007 E0.75 INCH CLINTON PA TRAINED SPOTTER
PENNY SIZE HAIL
&&
MMDLocal storm report, May 10, 2:20 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
220 PM EDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL COGAN STATION 41.31N 77.03W
05/10/2007 E1.00 INCH LYCOMING PA TRAINED SPOTTER
&&
MMDLocal storm report, May 10, 2:40 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
240 PM EDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL MILL HALL 41.10N 77.49W
05/10/2007 E0.75 INCH CLINTON PA TRAINED SPOTTER
PENNY SIZE HAIL
0214 PM HAIL LOCK HAVEN 41.14N 77.45W
05/10/2007 E0.75 INCH CLINTON PA TRAINED SPOTTER
REPORTED AT LOCK HAVEN AIRPORT
0215 PM HAIL COGAN STATION 41.31N 77.03W
05/10/2007 E1.00 INCH LYCOMING PA TRAINED SPOTTER
&&
MMDSpecial weather statement, May 10, 2:50 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 250 PM EDT THU MAY 10 2007 PAZ019-045-101945- SOUTHERN CENTRE-SOUTHERN CLINTON- 250 PM EDT THU MAY 10 2007 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN CENTRE AND SOUTHERN CLINTON COUNTIES THROUGH 345 PM EDT... AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTH OF LOCK HAVEN OR NEAR REBERSBURG ...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR LOGANTON AROUND 330 PM...CARROLL AND MCCALL DAM STATE PARK AROUND 345 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 183 AND 195. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS. WIND GUSTS TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 12:55 PM EDT | Severe Thunderstorm Warning | CTP | Potter | 65 min |
| May 10, 1:07 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 53 min |
| May 10, 1:18 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 57 min |
| May 10, 1:37 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 53 min |
| May 10, 2:12 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 93 min |
| May 10, 2:23 PM EDT | Severe Thunderstorm Warning | CTP | Mifflin | 97 min |
| May 10, 3:02 PM EDT | Severe Thunderstorm Warning | CTP | Union | 73 min |
| May 10, 3:08 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 37 min |
| May 10, 4:56 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 34 min |
| May 10, 5:08 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 37 min |
| May 10, 5:38 PM EDT | Severe Thunderstorm Warning | CTP | Perry | 37 min |
| May 10, 5:45 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 60 min |
| May 10, 5:55 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 65 min |
| May 10, 6:59 PM EDT | Flash Flood Warning | CTP | Cumberland | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.